MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
(b)(6) cook received user facility report number (b)(4): it was reported that while doing a sheath exchange during afib ablation / electrophysiologic study / pulmonary vein isolation / right heart catheterization / left heart catheterization / three-dimensional esi mapping, it was noticed that the tip of the performer introducer dilator had begun to fray.It was replaced with a new one and the case proceeded.At the end of the procedure when removing the sheaths, the new one had also frayed.Both were set aside and there was no harm to the patient.Both allegedly failed devices are from the same lot and shall be represented in this report.The patient's condition post-procedure was reportedly stable with minimal blood loss.The user facility reported that this has been a very successful ablation of atrial fibrillation and the patient was observed carefully overnight.
 
Additional Manufacturer Narrative
Cook received user facility report mfr# (b)(4).Investigation - evaluation: a review of complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications was conducted during the investigation.The complaint device was not returned, therefore no physical examination could be performed; however, document based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Without the benefit of a returned complaint device, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.
 
Event or Problem Description
It was reported from the user facility that while exchanging a sheath during a procedure for atrial fibrillation ablation the medical team noticed the tip of the performer introducer dilator began to fray.It was replaced with a new one and the case proceeded.At the end of the procedure when removing the sheaths, the new one had also frayed.Both were set aside.There was no harm to the patient.The procedure was reported to be successful and the patient was last reported to be stable.Both complaint devices are from the same lot and shall be represented in this report.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6548022
Report Number1820334-2017-00811
Device Sequence Number13610025
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)191024(10)7231439
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-14.0-38-J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR